How can we help?

How many days should I spot after taking the morning after pill?

Some women may experience light bleeding, known as spotting, after using the emergency pill (also called the morning after pill).

The morning-after pill can also affect some womens’ periods, meaning you might get your period earlier or later than you normally would. Some degree of spotting is a common side effect of the morning-after pill. There is generally no need to worry if you experience light bleeding or an unusually mild or heavy period after you use either type of morning-after pill.

Order Contraception
Dr Gillian Holdsworth headshot

This post was clinically reviewed by:
Dr Gillian Holdsworth Fettle's Managing Director, Medical Doctor and public health expert.

You might find these helpful

Recent posts

The COVID-19 vaccine and periods

Yellow arrow pointing right

Where is my prescription going?

Yellow arrow pointing right

Is the test anonymous?

Yellow arrow pointing right

Can I use the pill to delay my period? (which ones)

Yellow arrow pointing right

Can you get pregnant a day before ovulation ?

Yellow arrow pointing right